EconPapers    
Economics at your fingertips  
 

Estimation of a covariance matrix with location: Asymptotic formulas and optimal B-robust estimators

Werner A. Stahel

Journal of Multivariate Analysis, 1987, vol. 22, issue 2, 296-312

Abstract: Applying the non-singular affine transformations AZ + [mu] to a spherically symmetrically distributed variate Z generates the covariance-location model, indexed by the parameters AAT and [mu], consisting of so-called elliptical distributions. We develop an algebraic machinery that simplifies the derivation of influence functions and asymptotic variance-covariance matrices for equivariant estimators of [Sigma] and [mu] and reveals a natural structure of [Sigma]. In addition, optimal B-robust estimators are derived.

Keywords: covariance; matrix; multivariate; location; elliptical; distributions; equivariant; estimation; robust; estimation; optimal; B-robust; estimation; asymptotic; formulas (search for similar items in EconPapers)
Date: 1987
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0047-259X(87)90092-3
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:22:y:1987:i:2:p:296-312

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:22:y:1987:i:2:p:296-312